Heavy Snow, Fisher
- When
- February 11, 4:00 AM CST to 3:00 PM CST
- Where
- Fisher forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
There was 7 inches of snow reported in Rotan.
Snow developed as an upper level low pressure system interacted with a modified arctic airmass that invaded much of the region. Snow fell mainly along and north of a line that extended from Sterling City to Brownwood.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Snow developed as an upper level low pressure system interacted with a modified arctic airmass that invaded much of the region. Snow fell mainly along and north of a line that extended from Sterling City to Brownwood. A heavy snow band fell along and north of I20.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 11, 3:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CST THU FEB 11 2010 .SHORT TERM... MAIN CONCERN WILL BE THE ONGOING WINTER WEATHER EVENT. A WINTER STORM WARNING FOR HASKELL...THROCKMORTON...FISHER...JONES...AND SHACKELFORD COUNTIES WILL BE ISSUED FOR TODAY INTO TONIGHT. BANDS OF PRECIPITATION HAVE ALREADY BEGUN THIS MORNING WITH SOME OF THE PRECIP MIXING WITH OR CHANGING OVER TO SLEET AND SNOW. EXPECT THE PRECIPITATION COVERAGE TO EXPAND THROUGHOUT THE DAY AS THE MID LEVEL LOW CURRENTLY WEST OF EL PASO MOVES INTO THE AREA...INCREASING LIFT. TEMPERATURES ARE VERY NEAR FREEZING ALREADY THIS MORNING IN THE BIG COUNTRY...AND WITH LIFT MOVING INTO THE AREA...THE VERTICAL COLUMN SHOULD CONTINUE TO COOL THROUGHOUT THE MORNING. THIS COMBINED WITH SATURATED SOUNDINGS FROM THE SFC THROUGH 500MB WILL ALLOW FOR BANDS OF SNOW TO CONTINUE THROUGHOUT THE MORNING AND EARLY AFTERNOON ACROSS THE BIG COUNTRY. BELIEVE THE MOST FAVORED AREA FOR HEAVY SNOW WILL BE NORTH OF THE INTERSTATE 20 CORRIDOR WITH AMOUNTS BETWEEN 3 AND 5 INCHES POSSIBLE. THIS WILL RESULT IN DANGEROUS TRAVEL CONDITIONS ACROSS THE BIG COUNTRY TODAY AND TONIGHT. ALTHOUGH A WINTER STORM WARNING WILL NOT BE ISSUED AT THIS TIME FOR NOLAN...TAYLOR... AND CALLAHAN COUNTIES...SNOW TOTALS OF 3 INCHES ARE POSSIBLE HERE WITH SOME ISOLATE TOTALS BETWEEN 3 AND 4 INCHES...WHICH WILL STILL CREATE HAZARDOUS DRIVING CONDITIONS. THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT FOR THAT ROW OF COUNTIES AND THE ROW TO THE SOUTH FROM STERLING TO BROWN. FARTHER SOUTH...RAIN...POSSIBLY MIXING WITH SNOW WILL LIKELY PRECLUDE ANY SIGNIFICANT ACCUMULATIONS OF SNOW...AND THUS NO ADVISORIES OR WARNINGS ARE ANTICIPATED GENERALLY SOUTH OF A LINE FROM SAN ANGELO TO SAN SABA. PRECIPITATION IS EXPECTED TO END RATHER QUICKLY AFTER 00Z TONIGHT...BUT THERE MAY BE SOME LINGERING LIGHT SNOW BETWEEN 00Z AND 06Z FOR THE EASTERN BIG COUNTRY. THEREFORE...WILL KEEP THE WARNING GOING THROUGH 06Z. TEMPERATURES WILL LIKELY DROP INTO THE 20S FOLLOWING THE EVENT...AND IF SKIES CLEAR...WE MAY SEE FOG DEVELOP AS WE WILL BE DEALING WITH SATURATED SOIL FROM TODAY/S EVENT. .LONG TERM... BY EARLY FRIDAY...A BROAD UPPER RIDGE WILL BUILD OVER THE WESTERN HALF OF THE NATION IN THE WAKE OF THE EXITING UPPER TROUGH WHICH WILL BE EXITING EAST TEXAS. CLOUDS WILL BEGIN TO DIMINISH DURING THE DAY ON FRIDAY WITH AFTERNOON HIGHS OVER THE FORECAST AREA ON FRIDAY IN THE 40S NORTH AND 50S SOUTH WARMING INTO THE 60S BY SATURDAY. AN UPPER LEVEL DISTURBANCE OVER THE NORTHERN PLAINS ON SUNDAY WILL MOVE SOUTH AND THEN SOUTHEAST OVER THE MID- MISSISSIPPI VALLEY...PUSHING A COLD FRONT SOUTH THROUGH THE AREA DURING THE DAY SUNDAY AND COOLING AFTERNOON HIGHS BACK INTO THE 40S AND 50S. MORNING LOWS ON SUNDAY IN THE MID TO UPPER 30S WILL COOL INTO THE 20S THROUGH THE FIRST OF THE WEEK AS AFTERNOON HIGHS REMAIN IN THE 50S. THE FORECAST AREA WILL REMAIN UNDER A NORTHWEST FLOW ALOFT THROUGH THE EXTENDED AS THE WESTERN HALF OF THE NATION REMAINS UNDER THE INFLUENCE OF AN UPPER RIDGE. THE FORECAST AREA WILL REMAIN DRY WITH AFTERNOON TEMPERATURES GENERALLY REMAINING IN THE 50S AND MORNING LOWS WARMING INTO THE 30S BY MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 33 25 46 31 61 / 90 30 10 10 10 SAN ANGELO 38 27 52 32 64 / 70 10 10 10 10 JUNCTION 39 28 53 31 63 / 70 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...NOLAN... RUNNELS...STERLING...TAYLOR. WINTER WEATHER ADVISORY UNTIL 4 AM CST EARLY THIS MORNING FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...SHACKELFORD... THROCKMORTON. WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...SHACKELFORD... THROCKMORTON. && 99/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 318 PM CST WED FEB 10 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 318 PM CST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS NORTH OF A STERLING CITY TO BROWNWOOD LINE LATE TONIGHT THROUGH THURSDAY EVENING. AN UPPER LEVEL STORM SYSTEM AND COLD TEMPERATURES NEAR THE SURFACE WILL BRING A RAIN/SNOW MIX TO WEST CENTRAL TEXAS BEGINNING AFTER MIDNIGHT TONIGHT. THE PRECIPITATION WILL CONTINUE THROUGH THE DAY ON THURSDAY...WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE MAINLY ACROSS THE BIG COUNTRY. AREAS FURTHER SOUTH ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY WILL SEE TEMPERATURES TOO WARM FOR ANY SIGNIFICANT SNOW ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTRY PRECIPITATION IS EXPECTED TO END BY THURSDAY EVENING ACROSS WEST CENTRAL TEXAS. HOWEVER...AS TEMPERATURES FALL BELOW FREEZING BY FRIDAY MORNING...ANY WATER LEFT ON THE BRIDGES AND OVERPASSES MAY FREEZE WITH A FEW ICY ROADWAYS POSSIBLE EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
There was 7 inches of snow reported in Rotan.
There was 6 inches of snow reported in Hamlin.
There was 4 inches of snow reported in Baird, and 4.5 inches of snow was reported in Clyde.
There was 8 inches of snow reported in Albany.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217676, 217677, 217679, 217680.